# SDR 20000417SH012

- Difficulty date: February 14, 2000
- Submitted: April 17, 2000
- Operation: General aviation
- Aircraft: N23043
- Make and model: Airtrc AT301
- Aircraft serial: 3010352
- Engine: Pwa R1340AN1
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Pushrod
- Condition: Misinstalled
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

ENGINE VALVE PUSH RODS AND ROCKER ARMS WERE REVERSED DURING INSTALLATION ON THE NR 5 CYLINDER.  SINCE THE INTAKE ROD IS LONGER AND ENGINE HAS SOLID TAPPETS, THE PUSH ROD ON THE EXHAUST SIDE BENT, AND THE ROCKER ARM BROKE RESULTING IN ENGINE FAILURE.  ENGINE OPERATED NORMALLY FOR AT LEAST SEVERAL HOURS BEFORE FAILURE LEADING TO SPECULATION THAT IT DID NOT FAIL UNTIL THE ROCKER ARM BROKE PREVENTING THE EXHAUST VALVE FROM OPENING. (X)
